MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during an unknown procedure performed on (b)(6) 2021.During introduction, it was noticed that the stent was ruptured.Another contour vl ureteral stent was opened and successfully completed the procedure.There were no known patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the the bladder pigtail was detached and the suture hole was torn.The suture was not returned.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, it was found that the device has the suture hole torn and the bladder pigtail detached.It is possible that operational factors, interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during it use, could have caused the detached observed.The reported complaint of stent shaft break cannot be confirmed due to the coil was detached and not the shaft for this reason the report issue cannot be confirmed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the the bladder pigtail was detached and the suture hole was torn.The suture was not returned.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, it was found that the device has the suture hole torn and the bladder pigtail detached.It is possible that operational factors, interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during it use, could have caused the detached observed.The reported complaint of stent shaft break cannot be confirmed due to the coil was detached and not the shaft for this reason the report issue cannot be confirmed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction to block e1 (initial reporter title), (initial reporter first and last name), (initial reporter phone), (initial reporter's occupation), (initial reporter email) correction to block g2 (report source) correction to block h10 (conclusion code).
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during an unknown procedure performed on (b)(6), 2021.During introduction, it was noticed that the stent was ruptured.Another contour vl ureteral stent was opened and successfully completed the procedure.There were no known patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13022608
Report Number3005099803-2021-07788
Device Sequence Number17371412
Product Code FAD
UDI-Device Identifier08714729058410
UDI-Public08714729058410
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberM0061801550
Device Catalogue Number180-155
Device Lot Number0026327966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer03/30/2022
04/27/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date04/19/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight49 KG